Mississippi, 2004Flash Flood in Mississippi, August 25, 2004
August 25, 2004 · NWS MEG · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 25, 2:01 AM CST, 5 hours 24 minutes earlier.
Area forecast discussion, Aug 25, 2:01 AM CST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
301 AM CDT WED AUG 25 2004
.DISCUSSION...
SHORT WAVES WILL CARVE A BROAD TROF FROM THE ROCKYS TO THE GREAT
LAKES WHILE A RIDGE DOMINATES THE SOUTH AND THE EAST TODAY THROUGH
FRIDAY. THE RIDGE WILL WEAKEN AS A SHORT WAVE TROF MOVES INTO THE
CENTRAL PLAINS SATURDAY AND THE MISSISSIPPI VALLEY SUNDAY. THIS TROF
WILL FLATTEN OUT OVER THE OHIO VALLEY MONDAY AND TUESDAY AS THE UPPER
FLOW REVERTS BACK TO A WAVY ZONAL PATTERN ACROSS THE NATION.
AT THE SURFACE A WEAK HIGH PRESSURE AREA WILL COVER THE EASTERN AND
SOUTHERN STATES INCLUDING THE MID SOUTH THROUGH THURSDAY AS LOW
PRESSURE AREAS SHEAR NORTHEASTWARD ACROSS THE CENTRAL PLAINS TO THE
GREAT LAKES. A COLD FRONT WILL APPROACH THE MID SOUTH FROM THE WEST
FRIDAY AND SATURDAY THEN MOVE ACROSS THE REGION SUNDAY. THE RESULT
WILL BE WARM AND HUMID WEATHER FOR THE REST OF THIS WEEK WITH CHANCES
OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE
APPROACH OF THE COLD FRONT WILL BRING BETTER CHANCES OF RAIN FRIDAY
AND OVER THE WEEKEND. SCATTERED SHOWERS WILL LINGER INTO MONDAY AND
HIGH PRESSURE BEHIND THE FRONT WILL BRING DRIER WEATHER TUESDAY.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
JCL
Hazardous weather outlook, Aug 25, 2:28 AM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
328 AM CDT WED AUG 25 2004
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-260900-
ALCORN MS-BENTON MS-CALHOUN MS-CARROLL TN-CHESTER TN-CHICKASAW MS-
CLAY AR-COAHOMA MS-CRAIGHEAD AR-CRITTENDEN AR-CROCKETT TN-CROSS AR-
DE SOTO MS-DECATUR TN-DUNKLIN MO-DYER TN-FAYETTE TN-GIBSON TN-
GREENE AR-HARDEMAN TN-HARDIN TN-HAYWOOD TN-HENDERSON TN-HENRY TN-
ITAWAMBA MS-LAFAYETTE MS-LAKE TN-LAUDERDALE TN-LAWRENCE AR-LEE MS-
LEE AR-MADISON TN-MARSHALL MS-MCNAIRY TN-MISSISSIPPI AR-MONROE MS-
OBION TN-PANOLA MS-PEMISCOT MO-PHILLIPS AR-POINSETT AR-PONTOTOC MS-
PRENTISS MS-QUITMAN MS-RANDOLPH AR-SHELBY TN-ST. FRANCIS AR-
TALLAHATCHIE MS-TATE MS-TIPPAH MS-TIPTON TN-TISHOMINGO MS-TUNICA MS-
UNION MS-WEAKLEY TN-YALOBUSHA MS-
328 AM CDT WED AUG 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
Flash Flood, Tishomingo
- When
- August 25, 7:25 AM CST to 11:30 AM CST
- Where
- Tishomingo County, Dennis
- Deaths
- 1 direct, 0 indirect
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.740, -88.239 (the zone’s center; the record gives no point)
There were several roads flooded, mainly in the souther portion of the county. A sink hole occurred on the Natchez Trace Parkway as a result of the flooding. One man was killed when he drove his vehicle into the sink hole.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, August 25, 20041 death · 3 injured · 1 event
- Lightning Strike in Florida, August 25, 20041 death · 2 injured · 1 event
- Heat in Texas, August 25, 20041 death · 1 event
- Hail in Nebraska, August 25, 2004$2.0 million · 0.88 in hail · 2 events
- Lightning Strike in Kansas, August 25, 2004$300,000 · 1 event
- Tornado and Damaging Winds in Michigan, August 25, 2004$240,000 · F0 · 5 events
- Hail and Damaging Winds in Iowa, August 25, 2004$81,000 · 1.75 in hail · 15 events
- Lightning Strike in Florida, August 25, 2004$120,000 · 1 event
- Lightning Strikes in Florida, August 25, 20041 injured · $20,000 · 3 events
- Flash Flooding and Hail in Illinois, August 25, 20041.75 in hail · 14 events
- Hail and Damaging Wind in Texas, August 25, 2004$15,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Missouri, August 25, 2004$6,000 · 1 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422113.